MAUDE Adverse Event Report: BIOARRAY SOLUTIONS PRECISETYPE HEA MOLECULAR BEADCHIP TEST; MOLECULIAR ERYTHROCYTE TYPING TEST

BIOARRAY SOLUTIONS PRECISETYPE HEA MOLECULAR BEADCHIP TEST; MOLECULIAR ERYTHROCYTE TYPING TEST
Model Number 800-20202-08
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the beadchip (b)(4) (performed on (b)(6) 2021), the result for the kidd system depicted as jka-jkb+.Besides, customer performed the sample testing with different molecular platform, which is rt-pcr, it showed jkb - (b)(4).
 
Event or Problem Description
On (b)(6) 2021 a customer reported discrepancy in detecting jkb antigen using beadchip((b)(4)) and requested assistance.
 
Additional Manufacturer Narrative
Sanger sequencing determine that the individual is homozygous for jkb, jk (a-b+) as reported by hea beadchip.However, the individual is also positive for a polymorphism known for weakening expression of the jkb antigen, jk(b+w).In addition, the individual is also homozygous for a polymorphism which is a known silencing mutation that inhibits expression of jk antigens on red blood cells; therefore, the jk(a-b-) results by serology.This limitation is addressed in the package insert: false positive and/or invalid results may be generated in rare cases where a sample contains examples of molecular events that affect the blood-group antigen expression and phenotypes and the nucleotide changes associated with these events are not explicitly monitored by the assay.Examples include dna-sequence variations including premature stop codon, snp leading to missense change in amino acid, hybrid genes, modifying genes; changes at the rna transcription level including alternative splicing; reduced protein expression, etc.Known phenotypes are knull, jknull (jknull has a prevalence of up to 9% among polynesians), rhnull, rh hybrids, kmod, co (a-,b-), in(lu), lu (a-,b-) and gp hybrids.Presence of a c.179_180del (ser60fs) mutation linked with the fy(b) allele may change the fy(b) antigen expression and lead to a false positive result.

Brand Name
PRECISETYPE HEA MOLECULAR BEADCHIP TEST
Common Device Name
MOLECULIAR ERYTHROCYTE TYPING TEST
Manufacturer (Section D)
BIOARRAY SOLUTIONS
35 technology drive, suite 100
warren NJ 07059
Manufacturer (Section G)
BIOARRAY SOLUTIONS
35 technology drive, suite 100
warren NJ 07059
Manufacturer Contact
howard yorek
35 technology drive, suite 100
warren, NJ 07059
6784184738
MDR Report Key12972702
Report Number3005967741-2021-00007
Device Sequence Number4217004
Product Code PEP
UDI-Device Identifier10888234100065
UDI-Public10888234100065
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
BP130026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2022
Device Model Number800-20202-08
Device Catalogue Number800-20202-08
Device Lot Number21-105-V
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer02/16/2022
Initial Report FDA Received Date12/09/2021
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown